I had a cyst injection and a week later it indented. Should I wait for it to heal or use fillers? (Photo)

My injection was March 31st and it looked great, but a week later in started to indent. Should I wait to see if it will heal on its own or would a filler be a good option?

Doctor Answers (2)

Majority of indented cysts correct themselves within 3 months.

+1
Indentations after cysts appear can be due to the cyst itself (esp. if it has been there for a while) or to too much cortisone injected. Fortunately , 80% fill in themselves within 3 months with nothing to do for it. Sincerely, David Hansen,MD


Beverly Hills Dermatologic Surgeon
5.0 out of 5 stars 28 reviews

Indentation Following Injection

+1
The medical name for this is Iatrogenic Lipoatrophy. I am assuming that the cyst was injected with cortisone. What happened is that some of the cortisone inadvertently infiltrated into the fat. Cortisone can cause the fat to break down or atrophy. Fortunately, this is a temporary phenomenon as the fat cells surrounding the area will multiply and cause the atrophy to disappear. This may take weeks or even a few months, but your skin should, fortunately, return to normal.
  Some physicians recommend messaging the area. I am not sure, frankly, whether this is recommended due to scientific validation I am not area of, or the opportunity to give patients something to do that may seem helpful. At any rate, I can see no harm in gently messaging the area 3-4 times a day.

Arnold R. Oppenheim, MD
Virginia Beach Dermatologist
4.5 out of 5 stars 10 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.